Alert archive / Michigan / Wind Advisories in 2013
Wind Advisory 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Apr 18, 2013, 3:18 PM EDT for 23 counties in Michigan. It took effect at Apr 19, 2013, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 3:18 PM EDT (19:18 UTC)
- In effect from
- Apr 19, 2013, 8:00 AM EDT
- Expired
- Apr 19, 2013, 7:58 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 476 m²/s²
- 0-3 km storm-relative helicity
- 516 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
257 WWUS73 KGRR 181918 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 318 PM EDT THU APR 18 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190330- /O.NEW.KGRR.WI.Y.0006.130419T1200Z-130420T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 318 PM EDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY. HAZARDOUS WEATHER... * WINDS WILL GUST TO BETWEEN 4O AND 50 MPH FRIDAY. IMPACTS... * THE STRONG WINDS WILL LIKELY BRING DOWN TREE BRANCHES AND POWER LINES. * TRAVEL ON NORTH SOUTH ROADS WITH LARGE VEHICLES MAY HAVE DIFFICULTY DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$
5 follow-up statements
614 WWUS73 KGRR 190032 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 832 PM EDT THU APR 18 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190845- /O.CON.KGRR.WI.Y.0006.130419T1200Z-130420T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 832 PM EDT THU APR 18 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT FRIDAY... HAZARDOUS WEATHER... * WINDS WILL GUST TO BETWEEN 45 AND 55 MPH FRIDAY. IMPACTS... * THE STRONG WINDS WILL LIKELY BRING DOWN TREE BRANCHES AND POWER LINES. * TRAVEL ON NORTH SOUTH ROADS WITH LARGE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$
118 WWUS73 KGRR 190706 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 306 AM EDT FRI APR 19 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-191515- /O.CON.KGRR.WI.Y.0006.130419T1200Z-130420T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 306 AM EDT FRI APR 19 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... HAZARDOUS WEATHER... * WINDS WILL GUST TO BETWEEN 45 AND 55 MPH TODAY. IMPACTS... * THE STRONG WINDS WILL LIKELY BRING DOWN TREE BRANCHES AND POWER LINES. A FEW TREES MAY COME DOWN DUE TO THE STRONG WIND AND VERY SATURATED GROUND FROM ALL THE RAINFALL THIS WEEK. * TRAVEL ON NORTH SOUTH ROADS WITH LARGE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$
531 WWUS73 KGRR 191511 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1111 AM EDT FRI APR 19 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-192315- /O.CON.KGRR.WI.Y.0006.000000T0000Z-130420T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1111 AM EDT FRI APR 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... HAZARDOUS WEATHER... * WINDS WILL GUST TO BETWEEN 45 AND 55 MPH TODAY. IMPACTS... * THE STRONG WINDS WILL LIKELY BRING DOWN TREE BRANCHES AND POWER LINES. A FEW TREES MAY COME DOWN DUE TO THE STRONG WIND AND VERY SATURATED GROUND FROM ALL THE RAINFALL THIS WEEK. * TRAVEL ON NORTH SOUTH ROADS WITH LARGE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$
825 WWUS73 KGRR 191931 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 PM EDT FRI APR 19 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-200000- /O.CON.KGRR.WI.Y.0006.000000T0000Z-130420T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 331 PM EDT FRI APR 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... HAZARDOUS WEATHER... * WINDS WILL GUST TO BETWEEN 45 AND 55 MPH THIS EVENING. IMPACTS... * THE STRONG WINDS WILL LIKELY BRING DOWN TREE BRANCHES AND POWER LINES. A FEW TREES MAY COME DOWN DUE TO THE STRONG WIND AND VERY SATURATED GROUND FROM ALL THE RAINFALL THIS WEEK. * TRAVEL ON NORTH SOUTH ROADS WITH LARGE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$
802 WWUS73 KGRR 192358 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 758 PM EDT FRI APR 19 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-200100- /O.CAN.KGRR.WI.Y.0006.000000T0000Z-130420T0000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 758 PM EDT FRI APR 19 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. HAZARDOUS WEATHER... * SEVERAL GUSTS OF 45 TO 50 MPH OCCURRED EARLIER TODAY. * WINDS WILL CONTINUE TO GRADUALLY DIMINISH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ JK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Apr 18, 1:57 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 18, 1:57 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
157 PM EDT THU APR 18 2013
.SYNOPSIS...
ISSUED AT 330 AM EDT THU APR 18 2013
A STRENGTHENING LOW PRESSURE SYSTEM AND APPROACHING COLD FRONT WILL
BRING RAIN AND THUNDERSTORMS TODAY. THERE IS A CHANCE OF SEVERE
WEATHER TODAY PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS.
HEAVY RAINFALL AND FLOODING IS ALSO POSSIBLE TODAY THROUGH TONIGHT
INTO FRIDAY MORNING. BEHIND THE COLD FRONT FRIDAY TEMPERATURES WILL
HOLD STEADY OR FALL CHANGING RAIN SHOWERS TO SNOW SHOWERS BY
EVENING. COOL AND DRY WEATHER IS EXPECTED THIS WEEKEND.
&&
.UPDATE...
ISSUED AT 157 PM EDT THU APR 18 2013
WITH THE LINE OF STORMS MOVING EAST OF LAN AND JXN I EXPECT THE
THREAT FOR SEVERE STORMS IS LARGELY TO SOUTH AND EAST OF OUR CWA.
NOW WE ARE WATCHING THE DEVELOPMENT PRIMARY SURFACE LOW AS THE
JET ENTRANCE REGION IN FRONT OF THE UPPER LOW PHASES WITH THE
SURFACE FRONT. THAT WILL RESULT IN A WAVE ON THE FRONT THAT WILL
TRACK NORTH NORTHEAST INTO OUR CWA LATE THIS AFTERNOON OR EARLY
THIS EVENING. THIS SHOULD BE A HEAVY RAIN EVENT MORE THAN
THUNDERSTORMS. THE BAND OF HEAVIEST RAIN SHOULD BE SOUTHEAST OF
THE OVERNIGHT RAIN MAX WHICH WAS FROM AROUND HOLLAND THROUGH GRAND
RAPIDS. WE COULD SEE 1 TO 2 INCHES MORE RAIN BETWEEN NOW AND 8 AM
FRIDAY FROM THIS NEXT WAVE.
THE NEXT ISSUE IS STRONG WINDS... ON FRIDAY THERE IS 40 TO 50
KNOTS IN THE MIXED LAYER. I AM PLANNING ON ISSUING A WIND ADVISORY
FOR FRIDAY TO COVER THIS ISSUE.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY AFTERNOON)
ISSUED AT 330 AM EDT THU APR 18 2013
OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO EVALUATE SVR WX
POTENTIAL FOR TODAY THROUGH THIS EVENING. THERE ARE ALSO SIGNIFICANT
HYDROLOGICAL CONCERNS (PLEASE REF HYDRO SECTION BELOW FOR THOSE
SPECIFICS).
KGRR/RGNL RADAR TRENDS SHOW RAIN AND SCATTERED THUNDERSTORMS IN
PROGRESS ACROSS MUCH OF OUR AREA EARLY THIS MORNING THAT WILL
CONTINUE IN PROGRESS THROUGH DAYBREAK INTO MID MORNING. THIS IS
ELEVATED ACTIVITY NORTH OF THE WARM FRONT. NO SEVERE WX IS EXPECTED
EARLY TO MID MORNING BUT STRONGEST STORMS MAY CONTAIN SMALL HAIL AND
HEAVY RAINFALL.
A CONSENSUS OF LATEST 00Z SHORT RANGE GUIDANCE CONTINUES TO SUGGEST
POTENTIAL FOR SEVERE WX LATER TODAY... PARTICULARLY THIS AFTERNOON AND
EARLY EVENING. THIS AS A STRENGTHENING LOW PRESSURE TRACKS NE TO
NEAR MKE BY 00Z THIS EVE.
IT DOES SEEM OVERALL GUIDANCE CONSENSUS DOES NOT SHOW AS MUCH
INSTABILITY AS EARLIER MODEL RUNS DID... NOW GENERALLY SHOWING SB
CAPES MAY ONLY REACH 500-1000 J/KG THIS AFTN. EVEN SO THIS IS
CERTAINLY SUFFICIENT ENOUGH/COMPENSATED FOR TO GET SEVERE WX WHEN
COMBINED WITH ROBUST DEEP LAYER SHEAR VALUES AND STRONG UPPER
DYNAMICS AND VERY STRONG WINDS ALOFT ALONG WITH STRONG LLJ.
LATEST SPC SREF (041721Z RUN) CRAVEN BROOKS SIG SVR PARAMETER
SUGGESTS AREAS FROM IN/OH FURTHER SOUTH WOULD BE THE GREATEST
CONCERN FOR SIG SVR LATER TODAY. ON THE OTHER HAND IT IS NOTED THAT
THE SUPERCELL COMPOSITE PARAMETER RAMPS UP SIGNIFICANTLY OVER OUR
AREA THIS AFTN AND THE SIG TOR FCST PARAMETER DOES REACH 1-2 BY THIS
AFTN/EARLY EVE. SO THE OVERALL SETUP STILL LOOKS FAVORABLE FOR
POTENTIAL SEVERE WX MAINLY THIS AFTN/EARLY EVE.
IN ADDITION THE SVR WX THREAT MAY COME SOONER RATHER THAN LATER WITH
00Z 4KM WRF-NMM SIM Z GUIDANCE SHOWING POTENTIAL FOR A SQUALL LINE
TO COME ONSHORE SHORTLY AFTER NOON TODAY AND THEN SWEEP ACROSS OUR
ENTIRE FCST AREA FROM AROUND 1 PM THROUGH 4 PM THIS AFTERNOON. THIS
NOTION IS SUPPORTED BY THE 4KM NSSL-WRF SIM Z GUIDANCE AS WELL.
ALTHOUGH WE WILL STILL HAVE POTENTIAL FOR STRONG TO SEVERE STORMS IN
THE LATE AFTN/EVE TOO... THE HIGHER RES GUIDANCE SUGGESTS THE
GREATER SVR WX THREAT THIS EVE MAY BE MAINLY SOUTH OF OUR AREA FROM
IN/OH SOUTHWARD WHERE THERE WILL BE GREATER INSTABILITY. OUR SVR WX
THREAT SHOULD BE OVER BY 06Z TONIGHT (AND PROBABLY SEVERAL HOURS
SOONER) WHEN THE COLD FRONT WILL BE CLEARING OUR EASTERN FCST AREA.
IT COULD POTENTIALLY BECOME QUITE WINDY BY LATE MORNING/THIS AFTN
ALSO WITH MIXING LAYER HEIGHT POTENTIALLY REACHING 50-55 KTS IN
BUFKIT X-SECTIONS. SO SFC WIND GUSTS COULD POTENTIALLY REACH
ADVISORY CRITERIA... BUT THIS IS LARGELY CONTINGENT ON EXTENT OF
SUN/CLEARING BY LATE MORNING/THIS AFTN.
IR SAT TRENDS SHOW EXTENSIVE CLOUD COVER ACROSS NORTHERN IN/IL
THOUGH AND SO WE HAVE SIGNIFICANT DOUBTS ABOUT WHETHER DEEPER MIXING
INTO THE 45-55 KT RANGE WILL REALLY OCCUR. THEREFORE WILL HOLD OFF
ON A WIND ADVISORY GIVEN THIS SCENARIO AND GREATER SEVERE
WX/FLOODING CONCERNS AND UNCERTAINTY REGARDING HOW MUCH CLEARING WE
WILL REALLY OCCUR. THIS WILL ALSO BE MONITORED BY THE DAY SHIFT.
VERY STRONG WINDS ARE EXPECTED BEHIND THIS SYSTEM FRIDAY AND WE MAY
NEED A WIND ADVISORY OR EVEN WARNING HEADLINE TO COVER THE WINDS FOR
TOMORROW WITH A VERY TIGHT PRESSURE GRADIENT OVER OUR FCST AREA AND
WSW FLOW CAA. RAIN SHOWERS FRIDAY WILL BECOME MIXED WITH/CHANGE TO
LIGHT SNOW SHOWERS BY FRI AFTN/EVE. ANY ACCUMULATIONS WOULD BE VERY
LIGHT (UNDER AN INCH).
TRANQUIL BUT VERY COOL WX WILL FINALLY RETURN FOR SATURDAY AS HIGH
PRESSURE BUILDS IN.
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 330 AM EDT THU APR 18 2013
ANOTHER BOUT OF HEAVY RAIN IS POSSIBLE NEXT WEEK AS THE SAME GENERAL
FLOW REGIME CONTINUES. SOME LIGHT SHOWERS COULD ARRIVE AS EARLY AS
MONDAY AS RETURN FLOW WAA BEGINS ON THE BACKSIDE OF THE DEPARTING
SFC HIGH. MOISTURE IS LIMITED HOWEVER AND THE MAIN SHOW IS EXPECTED
TO ARRIVE TUESDAY AS NEXT LONGWAVE TROUGH GOES NEGATIVE TILT AND SFC
LOW TRACKS ACROSS LOWER MICHIGAN.
THIS LOOKS LIKE A POSSIBLE REPLAY OF THE PAST TWO WEEKS HEAVY RAIN
EVENTS. GULF IS ONCE AGAIN WIDE OPEN. THE ECMWF IS ABOUT 12 HOURS
SLOWER THAN THE GFS...AND THIS SEEMS THE WAY TO GO GIVEN THE HISTORY
OF THE LAST TWO EVENTS. THIS MEANS THE BEST CHANCE FOR RAIN WILL BE
LATE TUESDAY INTO TUESDAY NIGHT. YET ANOTHER SHOT OF COLD AIR SURGES
IN BEHIND THE LOW WITH LEFTOVER RAIN AND SNOW SHOWERS BY LATE
WEDNESDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 157 PM EDT THU APR 18 2013
CURRENTLY VFR FOR THE MOST PART AT ALL BUT MKG WHICH HAS DENSE
FOG. AS THE WAVE ON THE FRONT TRACKS NORTH NORTHEAST FROM MISSOURI
I EXPECT RAIN TO SPREAD BACK ACROSS ALL OF THE TAF SITES AND IFR
CONDITIONS FOLLOW. SOME QUESTION AS TO WHETHER THUNDERSTORMS CAN
REDEVELOP WITH THE NEXT WAVE ON THE FRONT TONIGHT... SO I KEPT THE
THUNDERSTORMS IN THE MORE EASTERN TAF SITES THIS EVENING. THE RAIN
WILL END TOWARD 12Z AND CONDITIONS WILL SLOWLY IMPROVE. HOWEVER IT
WILL BE VERY WINDY WITH GUSTS OVER 35 KNOTS POSSIBLE DURING THE
DAY TIME OF FRIDAY.
&&
.MARINE...
ISSUED AT 330 AM EDT THU APR 18 2013
A GALE WARNING IS IN EFFECT FROM 8 AM THIS MORNING THROUGH FRIDAY
EVENING AS WINDS INCREASE TO GALE FORCE TODAY AND REMAIN AT GALE
FORCE THROUGH FRIDAY. WAVE HEIGHTS WILL RAMP UP SIGNIFICANTLY
PARTICULARLY ON FRIDAY WHEN COLD AIR ADVECTION WILL OCCUR AND WINDS
WILL VEER TO THE WSW BY THEN.
&&
.HYDROLOGY...
ISSUED AT 330 AM EDT THU APR 18 2013
THERE CONTINUES TO BE POTENTIAL FOR SIGNIFICANT FLOODING WITH MORE
HEAVY RAINFALL EXPECTED THIS AFTERNOON THROUGH TONIGHT WHEN AN
ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED. GIVEN THAT THE GROUND
IS SATURATED THIS SORT OF RAINFALL COULD CAUSE SIGNIFICANT FLOODING
PROBLEMS. THEREFORE THE FLOOD WATCH REMAINS IN EFFECT.
21 RIVER SITES ARE NOW UNDER A FLOOD WARNING WITH A FLOOD ADVISORY
IN EFFECT FOR 4 SITES AND THERE IS POTENTIAL FOR RECORD OR NEAR
RECORD FLOODING AT SOME OF THE RIVER SITES. THIS IS CONTINGENT
LARGELY ON HOW MUCH ADDITIONAL RAINFALL IMPACTS OUR FCST AREA TODAY
THROUGH TONIGHT.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH FRIDAY MORNING FOR MIZ037>040-043>046-
050>052-056>059-064>067-071>074.
LM...GALE WARNING UNTIL 8 PM EDT FRIDAY FOR LMZ844>849.
&&
UPDATE...WDM
SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...OSTUNO
AVIATION...WDM
HYDROLOGY...LAURENS
MARINE...LAURENSHazardous weather outlook, Apr 18, 5:24 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 524 AM EDT THU APR 18 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 524 AM EDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FLOODING IS EXPECTED TO WORSEN AS HEAVY RAINS CONTINUE. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS ALSO POSSIBLE THIS AFTERNOON OR EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH ALONG WITH LARGE HAIL. THE STORMS WILL BE MOVING FROM WEST TO EAST ABOUT 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON OR EVENING. LMZ844>849-190930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 524 AM EDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH WINDS GUSTING TO 50 KNOTS...LARGE HAIL AND FREQUENT LIGHTNING ARE POSSIBLE THIS AFTERNOON. SOUTHEAST GALES TO 35 KNOTS WILL DEVELOP BY THIS EVENING AND POSE A HAZARD TO MARINERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST GALES TO 35 KNOTS AND WAVES BUILDING TO 5 TO 8 FEET WILL POSE A HAZARD TO MARINERS FRIDAY AND FRIDAY NIGHT. OSTUNO
In the hours before
Local storm report, Apr 18, 2:11 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
211 PM EDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HEAVY RAIN EAST GRAND RAPIDS 42.94N 85.61W
04/18/2013 M3.56 INCH KENT MI CO-OP OBSERVER
STORM TOTAL RAINFALL SINCE YESTERDAY AFTERNOON.
&&
HOVINGLocal storm report, Apr 18, 2:12 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
212 PM EDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLOOD EAST GRAND RAPIDS 42.94N 85.61W
04/18/2013 KENT MI CO-OP OBSERVER
PORTIONS OF MANHATTAN DRIVE AND BEECHWOOD ARE FLOODED.
&&
HOVINGLocal storm report, Apr 18, 2:42 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
242 PM EDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM FLOOD ALLEGAN 42.53N 85.86W
04/18/2013 ALLEGAN MI BROADCAST MEDIA
M-222 AT MAIN ST IS FLOODED IN ALLEGAN. COURTESY OF
WOODTV.
0219 PM FLOOD CEDAR SPRINGS 43.22N 85.55W
04/18/2013 KENT MI BROADCAST MEDIA
MAIN ST CLOSED BETWEEN OAK ST AND PINE ST. COURTESY OF
WOODTV.
&&
HOVINGLocal storm report, Apr 18, 2:49 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
249 PM EDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM FLOOD WALKER 43.00N 85.77W
04/18/2013 KENT MI BROADCAST MEDIA
THE CITY OF WALKER HAS BLOCKED OFF THE FOLLOWING ROADS
DUE TO FLOODING...NORTH PARK ST WEST FROM WEST RIVER DR
TO MONROE AVE...TURNER AVE BETWEEN WEST RIVER DRIVE AND
SOUTHBOUND US 131 RAMPS...MILL CREEK AVE BETWEEN NORTH
PARK ST AND WEST RIVER DRIVE...VETERANS MEMORIAL DRIVE
BETWEEN MAYNARD AND BUTTERWORTH...RIVER BEND DR BETWEEN
BUTTERWORTH DR AND VETERANS MEMORIAL DRIVE. COURTESY OF
WZZM.
&&
HOVINGLocal storm report, Apr 18, 2:52 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
252 PM EDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM FLOOD WYOMING 42.90N 85.71W
04/18/2013 KENT MI BROADCAST MEDIA
THE FOLLOWING ROADS ARE CLOSED DUE TO FLOODING...WILSON
FROM 52ND TO 56TH...DELMAR VIEW DR TO 64TH...CLAY AVE
SOUTH OF 54TH. THE CITY OF WYOMING IS ENCOURAGING PEOPLE
TO SEEK ALTERNATE ROUTES. A STATE OF EMERGENCY IS IN
EFFECT WITH TWO DOZEN PEOPLE BEING EVACUATED FROM THEIR
HOMES.
&&
HOVINGLocal storm report, Apr 18, 2:56 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 PM EDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM FLOOD 4 SSW NEWAYGO 43.36N 85.84W
04/18/2013 NEWAYGO MI BROADCAST MEDIA
FERRIS AVE IS CLOSED. REPORT COURTESY OF WZZM.
&&
HOVINGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Ionia | 6 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Kent | 8 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Kent | 7 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Kent | 8 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Ionia | 62 hr |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Barry | 6 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Kent | 6 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Kent | 4 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Mason | 55 hr |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Osceola | 5 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Gratiot | 5 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Ingham | 5 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Clinton | 62 hr |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Allegan | 4 days |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Kalamazoo | 72 hr |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Muskegon | 48 hr |
| Apr 17, 9:38 PM EDT | River Flood Warning | GRR | Mecosta | 24 hr |
| Apr 17, 9:55 PM EDT | River Flood Advisory | GRR | Ingham | 48 hr |
| Apr 17, 9:55 PM EDT | River Flood Advisory | GRR | Ingham | 5 days |
| Apr 17, 9:55 PM EDT | River Flood Advisory | GRR | Calhoun | 6 days |
| Apr 17, 9:55 PM EDT | River Flood Advisory | GRR | Ingham | 38 hr |
| Apr 18, 12:54 AM EDT | Special Weather Statement | GRR | Allegan, Barry, Kalamazoo, Van Buren | 96 min |
| Apr 18, 1:12 AM EDT | Areal Flood Advisory | GRR | Kalamazoo, Van Buren | 6 hr |
| Apr 18, 3:59 AM EDT | Areal Flood Advisory | GRR | Allegan | 6 hr |
| Apr 18, 4:50 AM EDT | Areal Flood Advisory | GRR | Ionia, Kent | 6 hr |
| Apr 18, 5:11 AM EDT | Areal Flood Warning | GRR | Allegan, Barry, Ionia, Kent, Montcalm, Ottawa and 1 more | 3 days |
| Apr 18, 5:38 AM EDT | Areal Flood Warning | GRR | Clinton, Gratiot | 3 days |
| Apr 18, 7:17 AM EDT | Special Weather Statement | GRR | Clinton, Gratiot, Ionia, Montcalm | 58 min |
| Apr 18, 7:34 AM EDT | Areal Flood Advisory | GRR | Isabella, Mecosta, Muskegon, Newaygo | 3 days |
| Apr 18, 9:05 AM EDT | Special Marine Warning | GRR | 85 min | |
| Apr 18, 10:01 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Muskegon, Ottawa | 59 min |
| Apr 18, 10:41 AM EDT | Special Marine Warning | GRR | 49 min | |
| Apr 18, 10:52 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Van Buren | 53 min |
| Apr 18, 11:08 AM EDT | Special Marine Warning | GRR | 37 min | |
| Apr 18, 11:12 AM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 48 min |
| Apr 18, 12:38 PM EDT | River Flood Warning | GRR | Jackson | 24 hr |
| Apr 18, 1:05 PM EDT | River Flood Advisory | GRR | Eaton | 3 days |
| Apr 18, 1:05 PM EDT | River Flood Advisory | GRR | Ionia | 47 hr |
| Apr 18, 1:05 PM EDT | River Flood Advisory | GRR | Kalamazoo | 9 hr |
| Apr 18, 1:19 PM EDT | Special Weather Statement | GRR | Jackson | 26 min |
| Apr 18, 2:44 PM EDT | Marine Dense Fog Advisory | GRR | 7 hr |
Nearby
Wind Advisories in Michigan, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.